Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 45, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 18, 2013, 4:49 PM CDT for 4 counties in Alabama. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 4:49 PM CDT (21:49 UTC)
- Expired
- Mar 18, 2013, 5:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Dallas County, AL, Marengo County, AL, Perry County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 110 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 4:55 PM CDT | HAIL 1 | 5 Sse York, AL | |
| Mar 18, 5:11 PM CDT | TSTM WND GST 50 | 4 Ne Pin Hook, AL | PEA SIZE HAIL AT LOCATION AS WELL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
588
WUUS54 KBMX 182149
SVRBMX
ALC047-091-105-119-182245-
/O.NEW.KBMX.SV.W.0045.130318T2149Z-130318T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
449 PM CDT MON MAR 18 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DALLAS COUNTY IN SOUTH CENTRAL ALABAMA...
NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
PERRY COUNTY IN ALABAMA...
SOUTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 545 PM CDT
* AT 448 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HEIBERGER TO FAUNSDALE TO CUBA...AND
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARION...UNIONTOWN...VALLEY GRANDE...LINDEN...SELMA...SELMONT-WEST
SELMONT...KINTERBISH AND VAIDEN.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 1 THROUGH 8...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3250 8840 3260 8786 3258 8788 3253 8786
3252 8773 3248 8772 3248 8753 3273 8747
3284 8721 3284 8702 3267 8701 3266 8692
3242 8683 3224 8706 3221 8738 3226 8751
3220 8752 3215 8802 3230 8801 3231 8843
TIME...MOT...LOC 2149Z 275DEG 33KT 3270 8726 3251 8756
3239 8833
$$
GRANTHAM1 follow-up statement
718
WWUS54 KBMX 182212
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
512 PM CDT MON MAR 18 2013
ALC047-091-105-119-182245-
/O.CON.KBMX.SV.W.0045.000000T0000Z-130318T2245Z/
DALLAS AL-MARENGO AL-PERRY AL-SUMTER AL-
512 PM CDT MON MAR 18 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
SUMTER...SOUTHERN PERRY...NORTHERN MARENGO AND NORTHERN DALLAS
COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PAUL M GRIST STATE PARK TO
UNIONTOWN TO KINTERBISH...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
VALLEY GRANDE...SELMA...SELMONT-WEST SELMONT...LINDEN...
KINTERBISH...PIN HOOK...CHICKASAW STATE PARK...POTTER STATION...
BOGUE CHITTO AND DAYTON.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3243 8839 3248 8791 3248 8753 3254 8752
3272 8704 3266 8701 3266 8692 3254 8691
3241 8684 3224 8706 3221 8738 3226 8745
3226 8751 3220 8752 3215 8802 3230 8801
3232 8843
TIME...MOT...LOC 2212Z 275DEG 33KT 3261 8695 3239 8744
3235 8829
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 3:29 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Mar 18, 3:29 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 329 PM CDT MON MAR 18 2013 .DISCUSSION... ONGOING STORMS WILL GRADUALLY PUSH EASTWARD OUT OF AREA THROUGH THE EVENING. THE REST OF THE 7 DAY FORECAST PERIOD WILL BE LARGELY DOMINATED BY EASTERN STATES TROUGHINESS...KEEPING OUR AREA NEAR OR BELOW SEASONAL TEMPERATURE AVERAGES. THERE IS A POTENTIAL FOR FREEZING TEMPERATURES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. NEXT GOOD CHANCES OF RAIN WILL COME LATE IN THE WEEK INTO NEXT WEEKEND. /61/ && .AVIATION... 18Z TAF DISCUSSION. THIS IS GOING TO BE A VERY IDEALIZED TAF FORECAST...ESPECIALLY FOR THE FIRST 6 TO 8 HOURS. WITH MVFR CIGS BECOMING THINNER AND THINNER...SUNSHINE IS STARTING TO SQUEEZE THROUGH THE CLOUD DECK. THIS WILL LIKELY HELP TO DESTABILIZE THINGS...ALLOWING FOR SCATTERED TS DEVELOPMENT ACROSS MOST OF THE AREA THIS AFTERNOON. PREVAILING TAF LINES REALLY REVOLVE AROUND THE LINE OF TS OVER NORTHERN MISSISSIPPI AND ALABAMA...WHICH WILL CONTINUE PUSHING TO THE SOUTH AND EAST THROUGH 00Z. MAY HAVE TO ADJUST A BIT IF THESE SCATTERED STORMS BEGIN POPPING UP AHEAD OF THE LINE. WINDS WILL GRADUALLY VEER THROUGH THE AFTERNOON AS WELL...GIVING US SOUTHWESTERLY SURFACE FLOW AHEAD OF FROPA...WHICH WILL TRANSLATE THROUGH CENTRAL ALABAMA DURING THE OVERNIGHT HOURS. CLEARING IS LIKELY A FEW HOURS AFTER DAYBREAK ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 42 63 40 60 30 / 100 0 10 10 0 ANNISTON 44 63 41 59 32 / 100 0 10 10 0 BIRMINGHAM 44 64 43 61 32 / 100 0 10 0 0 TUSCALOOSA 45 66 44 63 36 / 70 0 10 0 0 CALERA 46 65 43 62 34 / 100 0 10 10 0 AUBURN 51 67 44 61 35 / 90 0 10 10 0 MONTGOMERY 52 69 46 62 37 / 70 0 10 10 0 TROY 55 70 46 62 37 / 60 0 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 18, 1:08 PM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 108 PM CDT MON MAR 18 2013 ALZ011>015-017>050-191815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 108 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE WILL BE A CHANCE FOR SEVERE THUNDERSTORMS THROUGH 10 PM... FOR ALL OF CENTRAL ALABAMA. THE PRIMARY THREATS WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...POSSIBLY UP TO TWO INCHES IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DRY AIRMASS WILL WORK INTO THE AREA ON TUESDAY. THERE IS A LOW CONFIDENCE THAT RELATIVE HUMIDITIES MAY DROP BELOW 25 PERCENT ACROSS THE EAST FOR SEVERAL HOURS DURING THE AFTERNOON. THIS WOULD HELP CREATE A POTENTIAL HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED WITH THIS TYPE OF AIRMASS. THERE IS A CHANCE FOR TEMPERATURES TO FALL BELOW THE FREEZING MARK WEDNESDAY NIGHT INTO THURSDAY MORNING. SENSITIVE VEGETATION WILL NEED TO BE PROTECTED DUE TO THE FREEZING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED THIS AFTERNOON AND TONIGHT. 27
In the hours before
Local storm report, Mar 18, 4:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG HOKES BLUFF 34.00N 85.86W
03/18/2013 ETOWAH AL EMERGENCY MNGR
ROOF OFF BARN ON YANCY DRIVE
&&
SUNGERLocal storm report, Mar 18, 4:24 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG JACKSONVILLE 33.81N 85.76W
03/18/2013 CALHOUN AL EMERGENCY MNGR
ROOF DAMAGE TO CAMPUS INN
&&
SUNGERSpecial weather statement, Mar 18, 4:24 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 PM CDT MON MAR 18 2013
ALZ048-182200-
RUSSELL AL-
424 PM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSSELL COUNTY UNTIL
500 PM CDT...
AT 421 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HAWKINSVILLE...OR 15 MILES NORTH OF EUFAULA...
MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN RUSSELL COUNTY.
&&
LAT...LON 3221 8493 3222 8497 3220 8496 3218 8501
3213 8505 3210 8504 3206 8505 3206 8519
3213 8524 3215 8529 3218 8529 3225 8491
TIME...MOT...LOC 2125Z 261DEG 30KT 3210 8516
GRANTHAMLocal storm report, Mar 18, 4:26 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
426 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG BLANCHE 34.36N 85.61W
03/18/2013 CHEROKEE AL EMERGENCY MNGR
TREES DOWN ON HWY 35 NEAR DEKALB COUNTY LINE
&&
SUNGERSpecial weather statement, Mar 18, 4:43 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
443 PM CDT MON MAR 18 2013
ALZ030>033-039-040-182245-
DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
443 PM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SUMTER...SOUTHERN
PERRY...MARENGO...SOUTHERN HALE...SOUTHEASTERN GREENE AND NORTHERN
DALLAS COUNTIES UNTIL 545 PM CDT...
AT 443 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MARION TO 9 MILES SOUTHWEST
OF CUBA...AND MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
UNIONTOWN...
VALLEY GRANDE...
LINDEN...
SELMA...
SELMONT-WEST SELMONT...
&&
LAT...LON 3251 8840 3269 8740 3252 8689 3244 8686
3242 8683 3237 8684 3223 8741 3226 8745
3226 8751 3220 8752 3211 8790 3216 8802
3230 8801 3232 8843
TIME...MOT...LOC 2143Z 291DEG 40KT 3262 8732 3238 8847
GRANTHAMLocal storm report, Mar 18, 4:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
445 PM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 5 N TRUSSVILLE 33.71N 86.61W
03/18/2013 JEFFERSON AL PUBLIC
TREES AND POWER LINES DOWN
0356 PM HAIL TALLADEGA 33.43N 86.10W
03/18/2013 M0.25 INCH TALLADEGA AL EMERGENCY MNGR
0357 PM TSTM WND DMG SARDIS CITY 34.17N 86.12W
03/18/2013 ETOWAH AL EMERGENCY MNGR
TREES ON HOUSE. RESIDENTS TRAPPED.
0400 PM TSTM WND GST 2 SSE GADSDEN 33.98N 86.01W
03/18/2013 M88.00 MPH ETOWAH AL BROADCAST MEDIA
ANEMOMETER REGISTERED 88 MPH PRIOR TO LOSING A CUP.
NUMEROUS TREES AND POWERLINES DOWN.
0411 PM TSTM WND DMG SAKS 33.71N 85.85W
03/18/2013 CALHOUN AL BROADCAST MEDIA
ROOF OF ACKER ELECTRIC CO BUILDING PARTIALLY REMOVED.
WINDS ESTIMATED AT 70-80 MPH BY TRAINED NWS SPOTTER.
0421 PM HAIL STURKIE 32.80N 85.47W
03/18/2013 E1.75 INCH CHAMBERS AL PUBLIC
0422 PM TSTM WND DMG 2 ESE MOUNT CHEAHA 33.48N 85.77W
03/18/2013 CLAY AL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEARY HWY 49 AND ABEL RD.
&&
JD/02The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 4:58 AM CDT | Special Weather Statement | BMX | Marion | 32 min |
| Mar 18, 1:06 PM CDT | Special Weather Statement | BMX | Marion | 39 min |
| Mar 18, 1:19 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 41 min |
| Mar 18, 1:31 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 44 min |
| Mar 18, 1:51 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 54 min |
| Mar 18, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 39 min |
| Mar 18, 2:18 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Pickens, Winston | 57 min |
| Mar 18, 2:28 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa, Walker | 62 min |
| Mar 18, 3:03 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 27 min |
| Mar 18, 3:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Jefferson | 39 min |
| Mar 18, 3:20 PM CDT | Special Weather Statement | BMX | Greene, Sumter | 55 min |
| Mar 18, 3:28 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 47 min |
| Mar 18, 3:34 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair, Shelby | 56 min |
| Mar 18, 3:38 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 52 min |
| Mar 18, 3:46 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Talladega | 44 min |
| Mar 18, 3:54 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton | 66 min |
| Mar 18, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Talladega | 59 min |
| Mar 18, 4:09 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 66 min |
| Mar 18, 4:12 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Cleburne, Randolph | 63 min |
| Mar 18, 4:14 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 31 min |
| Mar 18, 4:18 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Perry | 57 min |
| Mar 18, 4:24 PM CDT | Special Weather Statement | BMX | Russell | 36 min |
| Mar 18, 4:35 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 55 min |
| Mar 18, 4:43 PM CDT | Special Weather Statement | BMX | Dallas, Marengo, Perry | 62 min |
| Mar 18, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 62 min |
| Mar 18, 5:05 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 40 min |
| Mar 18, 5:18 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 57 min |
| Mar 18, 5:30 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 60 min |
| Mar 18, 5:32 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 58 min |
| Mar 18, 5:38 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 52 min |
| Mar 18, 6:11 PM CDT | Special Weather Statement | BMX | Lowndes, Montgomery | 49 min |
| Mar 18, 6:15 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 15 min |
| Mar 18, 6:21 PM CDT | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 54 min |
| Mar 18, 6:52 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.